Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 82, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Nov 14, 2006, 5:27 AM EST for 4 counties in Florida. It took effect at Nov 14, 2006, 12:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2006, 5:27 AM EST (10:27 UTC)
- In effect from
- Nov 14, 2006, 12:00 PM EST
- Expired
- Nov 14, 2006, 5:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 100 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 10.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1786 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 141027 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 527 AM EST TUE NOV 14 2006 ...DRY CONDITIONS EXPECTED ACROSS THE NORTHERN INTERIOR THIS AFTERNOON... FLZ041-044>046-144-142200- /O.UPG.KMLB.FW.A.0063.061114T1700Z-061114T2200Z/ /O.NEW.KMLB.FW.W.0082.061114T1700Z-061114T2200Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE- 527 AM EST TUE NOV 14 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON. DRIER AIR REMAINS ENTRENCHED ACROSS THE AREA. A 4 OR 5 HOUR DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT IS ANTICIPATED ACROSS THE WARNING AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Nov 14, 4:15 AM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Nov 14, 4:15 AM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 415 AM EST TUE NOV 14 2006 .DISCUSSION... TODAY/TONIGHT...WEAK HIGH PRES RIDGE OVER THE STATE THIS MORNING WITH LIGHT/CALM WINDS AREAWIDE. DIVGT UPPER LEVEL PATTERN COMBINED WITH HIGH LEVEL RH IS RESULTING IN EXTENSIVE HIGH CLOUD CANOPY... WHICH HAS THINNED OUT QUITE A BIT OVER THE LAST HR. 00Z RAOBS NOT AT ALL SUPPORTIVE OF ANY LOWER LEVEL CLOUDS - QUITE PARCHED BELOW H60...SO WE SHOULD SEE QUITE A BIT OF SUN WITH SCT TO OCNLY BKN BUT TRANSLUCENT CI FOR TODAY AND MCLR SKIES TONIGHT. TEMPS U70S NORTH TO L80S SOUTH...PRETTY CLOSE TO NORMAL. HIGH PRES WILL SLOWLY EASE EWD INTO THE ATLC LATE TONIGHT...SO EXPECT QUICK DROPOFF IN WINDS/TEMPS WITH DRY AIR REMAINING OVER THE STATE - MINS MAINLY IN THE 55-60F RANGE...A LITTLE COOLER ACROSS THE FAR NRN INTR. WED/THU...STRONG H25 JET STREAK PUSHING ACROSS THE WRN U.S. HAS A LONG EXTENTION INTO THE ERN PAC...THE 100KT ISOTACH EXTENDS FROM WRN KANSAS CLEAR BACK TO 160W...SAME AS THE W HAWAIIAN/E ALUETIAN ISLANDS. AS THE JET PUSHES ACROSS THE U.S...IT WILL UNDERGO SIGNIFICANT AMPLIFICATION...WITH ITS ERN MAX DIGGING DOWN THE LEEWARD SIDE OF THE ROCKY MTNS BY DAYBREAK WED. THIS DIGGING JET WILL DEVELOP A RATHER INNOCUOUS H50 TROF OVER THE HIGH PLAINS INTO A CLOSED LOW OVER THE SRN PLAINS. FURTHERMORE...WITH THE BULK OF THE JET ENERGY STILL UPSTREAM...IT IS QUITE LIKELY THE ORIENTATION OF THE CLOSED LOW WILL UNDERGO A POSITIVE-TO-NEGATIVE INTENSIFICATION WED AFTN INTO EARLY THU MORNING AS IT PASSES OVER THE MS/TN RIVERS. THE MOST SIGNIFICANT RIDGING OVER THE WRN ATLC IS UP OVER THE CANADIAN MARITIMES AND WILL NOT BE ABLE TO REBUILD IN TIME TO PREVENT THE DEVELOPING LOW TO CRANK A COLD FRONT THROUGH THE CWA BY LATE THU EVENING. HOWEVER...THE RIDGE WILL BE STRONG ENOUGH TO PUSH THE SFC LOW ALMOST DUE NORTH AS IT APPROACHES THE ERN SEABOARD...A TRACK THAT WOULD TAKE MUCH OF THE MID/UPR LVL DYNAMIC SUPPORT ALONG WITH IT. A SQUALL LINE IS EXPECTED TO DEVELOP AHEAD OF THE FRONT...BUT INDICATIONS ARE THAT THE FL PENINSULA WILL RECEIVE THE SRN EXTENTION OF THE LINE AS THE SFC LOW PULLS N INTO THE MID ATLC. PRECIP CHANCES WILL BE AOA 50%...BUT TOTAL QPF NUMBERS WILL BE AOB 1.0. FRI-MON... MID RANGE MODELS CONTINUE TO SHOW POSTIVE PNA RIDGING ACROSS THE NORTH AMERICAN CONTINENT THRU THE END OF THE WEEK. THE RESULTING NW/SE GRADIENT ACROSS THE CONUS WILL TAP THE COOL/DRY CONTINENTAL AIRMASS AND SHUNT IT INTO THE DEEP S...KEEPING THE FL PENINSULA IN BLO CLIMO TEMPS AND VIRTUALLY NO PRECIP CHANCES. THE AMPLITUDE OF THE PNA PATTERN IS NOT EXPECTED TO BE VERY HIGH...BUT IT SHOULD BE ENOUGH TO KEEP MAX/MIN TEMPS ABOUT 5-10F DEG BLO CLIMO INTO EARLY NEXT WEEK. && .MARINE...WINDS/SEAS AOB 10KT/2FT THRU TONIGHT AS HIGH PRES RIDGE SLIDES SLOWLY ACROSS THE STATE. SFC/BNDRY LYR WINDS WILL INCREASE OUT OF THE S ON WED AS THE SQUALL LINE/COLD PUSHES INTO THE DEEP SOUTH/WRN FL PANHANDLE. PGRAD COULD TIGHTEN ENOUGH BY LATE WED NIGHT TO SUPPORT SCA WINDS AS THE COLD FRONT PUSHES THRU THE STATE. WEAK SFC HIGH BEHIND THE FRONT WILL ALLOW SFC WINDS TO DROP BLO SCA LVLS BY THU NIGHT AS THE THEY VEER TO THE WNW. && .AVIATION...VFR WITH SKC BLO 120 THRU TONIGHT. && .FIRE WEATHER...HAVE UPGRADED EXISTING WATCH TO AN RFW AS SFC RH VALS ARE EXPECTED TO CRASH INTO THE 30-35% ACROSS MOST OF THIS AREA BY EARLY AFTN. DURATIONS...HOWEVER...WILL BE MARGINAL (3-5HR @ BEST) GIVEN THE SHORT LENGTH OF DAYLIGHT THIS TIME OF THE YEAR. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 56 82 68 / 0 0 10 60 MCO 79 57 84 67 / 0 0 10 60 MLB 78 61 82 72 / 0 0 10 50 VRB 80 61 83 74 / 0 0 10 50 && .MLB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING THIS AFTN FROM NOON UNTIL 5PM FOR LAKE/INLAND VOLUSIA/SEMINOLE/ORANGE COS. && SHORT TERM...CRISTALDI LONG TERM....BRAGAW
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.